Rational torsion points on elliptic curves over number fields

Bas Edixhoven

Séminaire Bourbaki (1993-1994)

  • Volume: 36, page 209-227
  • ISSN: 0303-1179

How to cite


Edixhoven, Bas. "Rational torsion points on elliptic curves over number fields." Séminaire Bourbaki 36 (1993-1994): 209-227. <http://eudml.org/doc/110184>.

author = {Edixhoven, Bas},
journal = {Séminaire Bourbaki},
keywords = {elliptic curve; order of the torsion part of the Mordell-Weil group; Jacobian; Eisenstein quotient},
language = {eng},
pages = {209-227},
publisher = {Société Mathématique de France},
title = {Rational torsion points on elliptic curves over number fields},
url = {http://eudml.org/doc/110184},
volume = {36},
year = {1993-1994},

AU - Edixhoven, Bas
TI - Rational torsion points on elliptic curves over number fields
JO - Séminaire Bourbaki
PY - 1993-1994
PB - Société Mathématique de France
VL - 36
SP - 209
EP - 227
LA - eng
KW - elliptic curve; order of the torsion part of the Mordell-Weil group; Jacobian; Eisenstein quotient
UR - http://eudml.org/doc/110184
ER -


  1. [1] D. Abramovich. Formal finiteness and the uniform boundedness conjecture, a footnote to a paper of Kamienny and Mazur. Preprint March 1993. To appear in an Astérisque volume. MR1330925
  2. [2] P. Deligne, M. Rapoport. Les schémas de modules des courbes elliptiques. In Modular Functions of One Variable II. Springer Lecture Notes in Mathematics349 (1973). Zbl0281.14010MR337993
  3. [3] G. Faltings. The general case of S. Lang's conjecture. To appear in "The Barsotti symposium in algebraic geometry", W. Messing and V. Christante, eds. Acad. Press, Cambridge, Mass. Zbl0823.14009MR1307396
  4. [4] G. Frey. Links between solutions of A - B = C and elliptic curves. Number theory, Ulm 1987. Lecture Notes in Mathematics1380. Zbl0688.14018
  5. [5] G. Frey. A remark on isogenies of elliptic curves defined over quadratic fields. Compos. Math.58, 133-134 (1986). Zbl0596.14021MR834050
  6. [6] G. Frey. Curves with infinitely many points of fixed degree. Preprint, Institut für Experimentelle Mathematik (1992). Zbl0808.14022MR1264340
  7. [7] D. Bump, S. Friedberg and J. Hoffstein. Nonvanishing theorems for L-functions of modular forms and their derivatives. Invent. Math.102, 543-618 (1990). Zbl0721.11023MR1074487
  8. [8] S. Kamienny. Torsion points on elliptic curves and winding homomorphisms. MSRI preprint, December 1993. MR1058689
  9. [9] S. Kamienny, B. Mazur. Rational torsion of prime order in elliptic curves over number fields. To appear in an Astérisque volume. Zbl0846.14012MR1330929
  10. [10] N.M. Katz, B. Mazur. Arithmetic moduli of elliptic curves. Annals of Mathematics Studies108, Princeton University Press (1985). Zbl0576.14026MR772569
  11. [11] M. Kenku, F. Momose. Torsion points on elliptic curves defined over quadratic fields. Nagoya Mathematical Journal109, 125-149 (1988). Zbl0647.14020MR931956
  12. [12] V.A. Kolyvagin, D. Logachev. Finiteness of the Shafarevich-Tate group and group of rational points for some modular abelian varieties. Leningrad Math. J.1, 1229-1253 (1990). Zbl0728.14026MR1036843
  13. [13] D. Kubert. Universal bounds on the torsion of elliptic curves. Proceedings London Math. Soc. (3) 33, 193-237 (1976). Zbl0331.14010MR434947
  14. [14] J. Lehner, M. Newman. Weierstrass points of Γ0(N). Annals of Mathematics79, No. 2, 360-368 (1963). Zbl0124.29203
  15. [15] B. Levi. Sull'equazione indeterminata del 3° ordine. Atti del IV congresso internazionale dei matematici, Roma, 6-11 Aprile 1908, G. Castelnuovo editor. JFM40.0253.04
  16. [16] Y. Manin. A uniform bound for p-torsion in elliptic curves. Izv. Akad. Nauk. CCCP33, 459-465 (1969). Zbl0191.19601
  17. [17] B. Mazur. Modular curves and the Eisenstein ideal. Publications Mathématiques de l'IHES47, 33-186 (1977). Zbl0394.14008MR488287
  18. [18] B. Mazur. Rational isogenies of prime degree. Invent. Math.44, 129-162 (1978). Zbl0386.14009MR482230
  19. [19] B. Mazur and J-P.. Serre. Points rationnels des courbes modulaires X0(N). Séminaire Bourbaki exp.469 (1974-1975). Lecture Notes in Mathematics 514, 238-255 (1976). Zbl0346.14013MR485882
  20. [20] L. Merel. Bornes pour la torsion des courbes elliptiques sur les corps de nombres. To appear. Zbl0936.11037MR1369424
  21. [21] M.R. Murty and V.K. Murty. Mean values of derivatives of modular L-series. Ann. Math.133, 447-475 (1991). Zbl0745.11032MR1109350
  22. [22] A. Ogg. Rational points of finite order on elliptic curves. Invent. Math.12, 105-111 (1971). Zbl0216.05602MR291084
  23. [23] J-P. Serre. p-torsion des courbes elliptiques (d'après Y. Manin). Séminaire Bourbaki exp.380 (1969-1970). Lecture Notes in Mathematics 180, 281-294 (1971). Zbl0222.14019
  24. [24] A. Silverberg. Points of finite order on abelian varieties. Contemporary Mathematics133, 175-193 (1992). Zbl0787.14028MR1183978

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.